Alert archive / Ohio / Special Weather Statements in 2015

Special Weather Statement, NWS Cleveland, OH

October 15, 2015Cuyahoga County, Lorain County, Ohio

NWS Cleveland, OH issued this special weather statement at Oct 15, 2015, 11:02 PM EDT for Cuyahoga County, Lorain County, Ohio. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 15, 2015, 11:02 PM EDT (03:02 UTC)
Expired
Oct 16, 2015, 12:00 AM EDT
In force
58 min
Issued by
NWS Cleveland, OH

Counties Cuyahoga County, OH, Lorain County, OH

The radar

The Cleveland radar (KCLE), 8 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 15, 11:20 PM EDTNON-TSTM WND DMG3 Nne Cleveland, OHA COUPLE LIGHT POLES DOWN ON THE SHOREWAY IN CLEVELAND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 3.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2015-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2015-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 281 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1953 m above ground
0-6 km bulk shear
99 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

677 
WWUS81 KCLE 160302
SPSCLE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1102 PM EDT THU OCT 15 2015
 
OHZ010>012-160400-
LORAIN-CUYAHOGA-LAKE-
1102 PM EDT THU OCT 15 2015

...A LINE OF HEAVY RAIN WILL AFFECT SOUTHWESTERN LAKE... CUYAHOGA 
AND LORAIN COUNTIES...

AT 1100 PM EDT...A LINE OF HEAVY RAIN WAS ALONG A LINE EXTENDING 
FROM 10 MILES NORTH OF CLEVELAND TO NEAR LORAIN...AND MOVING 
SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CLEVELAND...LORAIN...ELYRIA...PAINESVILLE...WILLOWICK...VERMILION...
PARMA...LAKEWOOD...EUCLID...MENTOR...CLEVELAND HEIGHTS...
STRONGSVILLE...BRUNSWICK...WESTLAKE...NORTH ROYALTON...NORTH
RIDGEVILLE...SOLON...AVON LAKE...WILLOUGHBY AND EASTLAKE.

LAT...LON 4164 8115 4164 8129 4159 8129 4156 8139
      4135 8140 4135 8159 4128 8157 4127 8197
      4120 8198 4120 8207 4114 8208 4114 8217
      4106 8218 4107 8234 4143 8234 4143 8227
      4152 8202 4148 8189 4150 8171 4174 8134
TIME...MOT...LOC 0300Z 253DEG 53KT 4166 8171 4148 8211 
$$

LOMBARDY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Oct 15, 9:36 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Oct 15, 9:36 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
936 PM EDT THU OCT 15 2015

.SYNOPSIS...
LOW PRESSURE OVER LAKE SUPERIOR WILL TRACK INTO QUEBEC TONIGHT
DRAGGING A COLD FRONT MOVING ACROSS THE AREA.  A REINFORCING SURGE
OF COLD AIR WILL ARRIVE ON FRIDAY.  HIGH PRESSURE WILL RIDGE INTO
THE AREA FROM THE MIDWEST ON SATURDAY.  THE HIGH WILL BE CENTERED
OVER OHIO SUNDAY CUTTING OFF THE LAKE EFFECT PRECIP.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SHOWERS WILL CONTINUE ACROSS THE AREA FROM WEST TO EAST OVERNIGHT.
THEY SHOULD TAPER OFF WEST TO EAST AS WELL. REMOVED THE THREAT FOR
THUNDER AND IF ANY DOES OCCUR...IT SHOULD REMAIN EAST OF THE
FORECAST AREA. SOME BRIEF GUSTY WINDS ARE OCCURRING WITH THE
SHOWERS AS THE SHOWERS BRING THE STRONG THE STRONGER WINDS ALOFT
DOWN TO THE SURFACE. EARLIER...BURKE LAKEFRONT AIRPORT HAD A PEAK
WIND TO 36 KNOTS. MADE SOME ADJUSTMENTS TO THE TIMING OF THE RAIN
TAPERING OFF FROM WEST TO EAST AND UPPED THE POPS AS WELL.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
MODELS CONTINUE TO BRING SECOND REINFORCING SHOT OF VERY COLD AIR
ACROSS THE AREA FRIDAY AFTERNOON.  EXPECT SOME SYNOPTIC SHOWERS WITH
THE FRONT...BUT THEN LAKE EFFECT SHOWERS WILL REPLACE THEM AS THE
850MB TEMPS PLUNGE TO -6C BY DAYBREAK SATURDAY.  AGAIN WITH A
NORTHWEST FLOW SHOWERS SHOULD BE PRIMARILY CONFINED TO SNOWBELT EAST
OF CLEVELAND. THE THICKNESSES ALSO SUPPORT THE CHANCE OF SNOW FOR
INLAND NW PA. BEST CHANCES OF SNOW CONTINUE TO BE SATURDAY NIGHT
INTO EARLY SUNDAY MORNING. LIGHT ACCUMULATIONS MAY BE POSSIBLE
CLOSE TO THE NY/PA BORDER.

EXPECT THE COLDEST TEMPERATURES OF THE SEASON SATURDAY NIGHT.
EXPECT TEMPS IN THE LOWER TO MID 30S ALONG THE LAKESHORE AND UNDER
THE LAKE EFFECT CLOUDS.  BUT FURTHER INLAND TEMPERATURES COULD WELL
PLUNGE TO AROUND 30 DEGREES BY DAYBREAK SUNDAY.  STILL DOUBTS AS HOW
WIDESPREAD FROST WILL BE SINCE WINDS DO NOT APPEAR THAT THEY WILL
DECOUPLE...BUT A HARD FREEZE IS A DEFINITE POSSIBILITY. IF YOU HAVE
ANY VEGETATION THAT IS SENSITIVE TO THE COLD MAKE PLANS TO PROTECT
IT.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
A WARM FRONT WILL LIFT THROUGH NORTHERN OHIO AS HIGH PRESSURE SHIFTS
OFF THE MID ATLANTIC COAST ON MONDAY. THIS WILL ALLOW
TEMPERATURES TO CLIMB INTO THE UPPER 50S FOR HIGHS ON MONDAY...AND
INTO THE 60S FOR TUESDAY. THE HIGH WILL THEN BUILD BACK TO THE
EAST AND KEEP FAIR FALL CONDITIONS IN PLACE INTO WEDNESDAY. HIGHS
WILL ONCE AGAIN TOP OFF AROUND 60. SOME TIME THURSDAY A LOW WILL
WILL DRIVE A COLD FRONT ACROSS THE AREA AS IT MOVES UP INTO
CANADA. THE MODELS ARE STILL WORLDS APART ON THE PLACEMENT OF THE
LOW AND TIMING OF FRONTAL PASSAGE...AND GIVEN THIS IS DAY 6 OF THE
FORECAST...WILL KEEP POPS IN CHECK AROUND 30 FOR NOW. THE GOOD
NEWS IS THAT WE ARE ONLY LOOKING AT A SLIGHT COOL OFF BEHIND THE
FRONT. HIGHS WILL STILL GENERALLY BE AROUND 60.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
WIDESPREAD SHOWERS MOVING ACROSS NORTHERN OHIO AND
NORTHWEST PA WILL MOVE EAST THROUGH THE EVENING HOURS AND DIMINISH
OVER ALL TAF SITES EXCEPT PERHAPS ERI BY 06Z. SOME LAKE-EFFECT
SHOWERS MAY LINGER INTO THE OVERNIGHT AND IMPACT ERI... BUT SHOULD
NOT BE OF TOO MUCH CONCERN PAST 08Z. OBSERVATIONS AND MODELS SHOW
THAT THE CURRENT CEILINGS SCATTER OUT BEHIND THE RAIN WITH SOME
RESIDUAL LOW CLOUDS AROUND THROUGH THE OVERNIGHT HOURS. CLOUDS
FORMING OFF OF LAKE ERIE COULD KEEP A CEILING AT ERI AND MAYBE YNG
BUT THINKING THAT SKIES WILL BE SCATTERED CLOUDS IF NOT COMPLETELY
CLEAR.

RAIN WILL RETURN TOMORROW AFTERNOON WITH THE COLD FRONT AND WILL
MOVE SOUTH OVER THE AREA. THE GREATEST COVERAGE AND MOST-IMPACTFUL
RAIN WILL BE THE TAF SITES FROM CLE EASTWARD. IT IS A TOUCH TOO
EARLY TO PUT IN MORE THAN A VICINITY SHOWER AT THIS TIME BUT IT WILL
BE ADDRESSED AT FUTURE TAF ISSUANCES. WINDS WILL BE STRONG THROUGH
THE TAF PERIOD AROUND 10 TO 14 KTS WITH A SLIGHT LULL OVERNIGHT WITH
THE LOSS OF DAYTIME HEATING AND THE PASSING OF THE RAIN SHOWERS.

.OUTLOOK...NON-VFR POSSIBLE MAINLY NE OH AND NW PA THRU SAT.

&&

.MARINE...
WINDS OF 20 TO 30 KNOTS HAVE BEGUN TO VEER A FEW MORE
DEGREES TO THE WEST. EXPECT THE WINDS TO VEER WNW THIS EVENING
BEHIND A SURFACE TROUGH. WINDS MAY TAPER OFF SOME BRIEFLY ON FRIDAY
BEFORE PICKING UP AGAIN FROM THE NW BEHIND A COLD FRONT. HIGH
PRESSURE WILL BEGIN TO BUILD IN FROM THE SW ON SAT WHICH WILL
DIMINISH THE WIND ENOUGH TO GET THE NEARSHORE WATERS BELOW 4 FEET.
UNTIL THEN THE SMALL CRAFT ADVISORY REMAINS IN EFFECT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT SATURDAY FOR LEZ142>149.

&&

SYNOPSIS...DJB
NEAR TERM...LOMBARDY
SHORT TERM...DJB
LONG TERM...MAYERS
AVIATION...OUDEMAN/SEFCOVIC
MARINE...MAYERS
Hazardous weather outlook, Oct 15, 8:50 AM EDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
850 AM EDT THU OCT 15 2015

OHZ003-006>011-017>022-027>033-036>038-047-161300-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-
HURON-MEDINA-SUMMIT-PORTAGE-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
850 AM EDT THU OCT 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PATCHY FROST WILL BE POSSIBLE FRIDAY NIGHT INTO SATURDAY MORNING
ACROSS THE WEST. MUCH OF THE REGION WILL EXPERIENCE WIDESPREAD
FROST SUNDAY MORNING AS TEMPERATURES PLUNGE TO WITHIN A COUPLE
DEGREES OF 30. A FREEZE WARNING MAY BE NEEDED. IF YOU HAVE ANY
VEGETATION THAT IS SENSITIVE TO THE COLD MAKE PLANS TO PROTECT IT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ012>014-023-089-PAZ001>003-161300-
LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
850 AM EDT THU OCT 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

RAINFALL ACCUMULATIONS WILL NEED TO BE WATCHED CLOSELY FRIDAY
NIGHT INTO SATURDAY NIGHT. BANDS OF VERY EFFICIENT RAINFALL MAY
OCCUR OFF THE WARMER WATERS OF LAKE ERIE WHICH COULD LEAD TO SOME
LOCALIZED FLOODING.

CLOUD COVER AND SHOWERS WILL LIKELY LIMIT THE COVERAGE OF FROST
ACROSS INLAND LOCATIONS OF NORTHEAST OHIO INTO NW PA THIS
WEEKEND. HOWEVER TEMPERATURES WILL STILL DIP TO AROUND FREEZING
SATURDAY NIGHT. IF YOU HAVE ANY VEGETATION THAT IS SENSITIVE TO
THE COLD MAKE PLANS TO PROTECT IT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-161300-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
850 AM EDT THU OCT 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 15, 10:54 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1054 PM EDT THU OCT 15 2015

PAZ001-002-160400-
NORTHERN ERIE-SOUTHERN ERIE-
1054 PM EDT THU OCT 15 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ERIE
COUNTY...

AT 1053 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WESTFIELD TO NEAR ERIE...AND MOVING EAST AT 45
MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ERIE...NORTH EAST...WATTSBURG...NORTHWEST HARBORCREEK...
HARBORCREEK...LAWRENCE PARK...WESLEYVILLE AND NORTHWEST HARBORCR.

LAT...LON 4201 7976 4200 7962 4197 7961 4207 8025
      4212 8013 4213 8015 4213 8012 4214 8009
      4215 8011 4214 8014 4216 8012 4217 8008
      4215 8010 4215 8006 4227 7977
TIME...MOT...LOC 0253Z 278DEG 38KT 4234 7963 4211 8022

LOMBARDY
Special weather statement, Oct 15, 11:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1102 PM EDT THU OCT 15 2015

OHZ010>012-160400-
LORAIN-CUYAHOGA-LAKE-
1102 PM EDT THU OCT 15 2015

...A LINE OF HEAVY RAIN WILL AFFECT SOUTHWESTERN LAKE... CUYAHOGA
AND LORAIN COUNTIES...

AT 1100 PM EDT...A LINE OF HEAVY RAIN WAS ALONG A LINE EXTENDING
FROM 10 MILES NORTH OF CLEVELAND TO NEAR LORAIN...AND MOVING
SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CLEVELAND...LORAIN...ELYRIA...PAINESVILLE...WILLOWICK...VERMILION...
PARMA...LAKEWOOD...EUCLID...MENTOR...CLEVELAND HEIGHTS...
STRONGSVILLE...BRUNSWICK...WESTLAKE...NORTH ROYALTON...NORTH
RIDGEVILLE...SOLON...AVON LAKE...WILLOUGHBY AND EASTLAKE.

LAT...LON 4164 8115 4164 8129 4159 8129 4156 8139
      4135 8140 4135 8159 4128 8157 4127 8197
      4120 8198 4120 8207 4114 8208 4114 8217
      4106 8218 4107 8234 4143 8234 4143 8227
      4152 8202 4148 8189 4150 8171 4174 8134
TIME...MOT...LOC 0300Z 253DEG 53KT 4166 8171 4148 8211

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 9:38 PM EDTSpecial Marine WarningCLE82 min
Oct 15, 10:49 PM EDTSpecial Marine WarningCLE41 min
Oct 16, 3:44 AM EDTFreeze WatchCLEAshland, Crawford, Hancock, Holmes, Huron, Knox and 8 more12 hr
Oct 16, 3:59 PM EDTFreeze WarningCLEAshland, Crawford, Hancock, Holmes, Huron, Knox and 8 more17 hr
Oct 15, 10:54 PM EDTSpecial Weather StatementCLEErie66 min

Nearby

Special Weather Statements in Ohio, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.